Idaho, 2003Winter Storm in Idaho, March 5 to 6, 2003
March 5 to 6, 2003 · NWS BOI · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 5, 4:20 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 5, 4:20 PM MST, 4 hours 40 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
420 PM MST WED MAR 5 2003
THE WINTER STORM WARNING FOR THE WEST CENTRAL AND BOI MOUNTAINS
CONTINUES TONIGHT AND HAS BEEN EXTENDED THRU THURSDAY NIGHT AS THE
PACIFIC STORM TRACK ACROSS WA/NORTHERN ID THIS AFTERNOON SAGS SOUTH
OVER CENTRAL ID AND THE NORTHERN CWFA ZONES LATER TONIGHT IN
RESPONSE TO A DIGGING UPPER-LEVEL S/WV TROUGH ALONG THE CENTRAL BC
COAST. WATER VAPOR PICTURES SHOW INCREASING MOISTURE HAS ADVECTED
INTO THE BAROCLINIC BAND UNDER THE JET AXIS ALONG 47N FROM MOISTURE
SOURCE AROUND 150W. TONIGHT H7 WINDS STILL WEST TO WEST-NORTHWEST
WHICH FAVOR MOUNTAINS NORTH OF CWFA. BUT BY LATER TONIGHT/WED WINDS
BECOME MORE WESTERLY AND EVEN START SHADING SLIGHTLY SOUTHWESTERLY
WHICH IMPROVE OROGRAPHIC LIFT INTO WARNING ZONES THROUGH THU NIGHT.
SNOW LEVEL AROUND 4K NORTHERN ZONES THROUGH THU AND 6K SOUTHERN
ZONES. JET AXIS/GOOD LIFT CONTINUE INTO FRI AND WARNING MAY NEED TO
BE EXTENDED AGAIN TO INCLUDE FRI. CWFA SOUTH OF NORTHERN ZONES
REMAIN ON DRIER SIDE OF UPPER JET AXIS FOR LOWER POPS THROUGH FRI.
WITH JET CORE OVER CENTRAL ID WINDY CONDITIONS CONTINUE FOR CWFA
WITH EASTERN ZONES MARGINAL WIND ADVISORY CRITERIA THU/THU NIGHT.
LATER SHIFTS WILL NEED TO WATCH THIS. LATE FRI NIGHT/EARLY SAT
PROGRESSIVE S/WV HIGH PRESSURE RIDGE BUILDS OVER AREA AHEAD OF NEXT
EASTERN PACIFIC APPROACHING TROUGH. THIS LIFTS JET AXIS NORTH OF
CWFA FOR DECREASING PRECIPITATION THREAT AND RISING SNOW LEVELS.
HOWEVER, APPROACHING TROUGH AND ASSOCIATED SURFACE COLD FRONT MOVES
THROUGH REGION SUN FOR RETURN OF UNSETTLED WEATHER INTO MON. STRONG
ZONAL FLOW ALOFT CONTINUE OVER REGION TUE/WED BUT JET AXIS WILL BE
NORTH OF CWFA FOR ONLY LOW POPS NORTHERN ZONES AND DRY SOUTHERN
ZONES. TEMPS NEAR SEASONAL LEVELS OR A FEW DEGREES WARMER.
.BOI...WINTER STORM WARNING TONIGHT THRU THURSDAY NIGHT
(ID ZONES 11 AND 13).
PARKERHazardous weather outlook, Mar 5, 6:00 AM MST, 15 hours before
IDZ011>016-028>030-ORZ061>064-061300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MST WED MAR 05 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
A WINTER STORM WARNING WAS ISSUED FOR THE BOISE MOUNTAINS AND THE
WEST CENTRAL MOUNTAINS FOR LATER TODAY AND TONIGHT. HEAVY SNOW AND GUSTY
WINDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER STORM WARNING WILL CONTINUE THROUGH THURSDAY. SNOW
ACCUMULATIONS OF UP TO A FOOT ARE EXPECTED WITH GUSTY WINDS CAUSING
AREAS OF BLOWING AND DRIFTING SNOW.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, West Central Mountains
- When
- March 5, 9:00 PM MST to March 6, 4:00 AM MST
- Where
- West Central Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
A winter storm brought 4 to 9 inches of snow to the central mountains of Idaho.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Georgia, March 5 to 6, 2003$50,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Mississippi, March 5 to 6, 2003$59,000 · 55 kt wind · 11 events
- Winter Storm in New York, March 5, 2003$20,000 · 2 events
- Winter Storm in Wyoming, March 5 to 7, 20039 events
- Winter Weather in Massachusetts, March 5, 20036 events
- Winter Weather in Vermont, March 5, 2003$5,000 · 5 events
- Winter Weather in Pennsylvania, March 5, 20035 events
- Winter Storm in Montana, March 5 to 8, 20035 events
- Damaging Wind in Alabama, March 5, 2003$12,000 · 55 kt wind · 1 event
- Winter Weather in New Jersey, March 5, 20034 events
- Winter Storm in Idaho, March 5 to 7, 20034 events
- Heavy Snow in Idaho, March 5 to 8, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345914.